[show abstract][hide abstract] ABSTRACT: Nowadays, the most efficient form of intravesical immunotherapy for superficial transitional cell carcinoma of the urinary bladder is the instillation of bacillus Calmette-Guérin (BCG), proceeding from an attenuated strain of Mycobacterium bovis. In up to 40% of cases, its instillation is associated with significantly elevated prostate-specific antigen (PSA) levels. In these cases, prostate biopsy should be withheld for 3 months and PSA should be monitored. Bacillary prostatitis is a rare occurrence in patients treated with intravesical BCG immunotherapy. Although symptomatic bacillary prostatitis is even rarer, it is the worst type of this condition. The aims of this study are to report a case of bacillary prostatitis as a rare adverse effect of intravesical BCG immunotherapy and to make a theoretical review about how to manage this complication. A 58-year-old man, former smoker, underwent a transurethral resection of the bladder in February 2004 because of a papillary transitional cell carcinoma of the bladder (pT1G2N0M0). After surgery, BCG instillation therapy was given in a total of 15 instillations, the last one in March 2007. In the last 3 months of therapy, until May 2007, a progressive increase in his PSA level was registered, and he underwent a prostate biopsy revealing granulomatous prostatitis of bacillary etiology. The semen culture was positive for M. bovis. After 3 months of a two-drug (isoniazid and rifampin) antituberculous regimen, the semen culture became negative and the PSA level decreased. The early identification of intravesical BCG immunotherapy complications allows their effective treatment. However, when a histological diagnosis of asymptomatic granulomatous prostatitis is made, the execution and type of treatment are controversial.